hi blue.i was on tramadol for years and never had a seizure from it.getting off the stuff is very difficult but i am sure this medication is helpful for many people out there.are you worried about using this medication and having a seizure?i do know of other people who have used this medication and they have been fine,no seizures.good luck with it all.
chronic migraines and headaches for over 25 years.
chronic facial pain due to allergies
irratable bowel syndrome
chronic upper tummy pain
Thank u for your reply. I have been on Tramadol for a few years now, 400mg daily to be exact. How ever I had a seizure around a year and a half a ago, went to hospital, had all the tests and every thing came back fine. The doctor's said that I had a tonic clonic seizure which is like a one off, and was more than likely caused by the mixture of strong pain meds that I was on. At the time I was Tramadol, Lyrica and Cymbalta.
I did some research online and found that both Tramadol and cymbalta alone or combined may cause seizures, so I stopped the cymbalta. How ever I had another seizure the other night, and as I stopped the cymbalta over a year ago, I am now questioning if was the tramadol ias apposed to the cymbalta. I mean both times I came to feeling absolutely fine, having no memory of even passing out.
Blue, you must go back to your doctor and ask about this again. And if you are concerned, ask if you can be put on another pain killer.
Tramadol has a checkered history. The drug doesn't have any bad effects with many people, but there are also many people around who cannot tolerate it at all and it's side-effects range from bad to downright dangerous, depending on their situation. Now, I am no expert and I claim to know very little. But it is a strong drug and it does have, as I have said, a checkered past.
If you are starting to have some problems with it, then maybe it's time to change. Conversely, you could suggest to the doctor that you would like to change the drug to something else, so that you can see if you continue to have the seizures and if you do, then you want a full investigation into why you are having them.
You have been using this drug for a long time without problems, then there is no reason for you to panic. But please go back to your doctor and tell them about the latest seizure.
I wish the ring (this Chronic Pain) had never come to me. I wish none of this had happened. (Frodo Baggins)
So do all who live to see such times. But that is not for them to decide. All we have to decide, is what to do with the time that is given to us. (Gandalf the Grey)
Blue don't leaving yourself second guessing, I would talking to my medical team, as Peter pointed medication can have different effects on different people. I have personally had side effects to a lot of pain meds that the manufacturers have never listed, so you can go by everything quoted on their web sites, you have to remember a lot of the meds used to treat CP were not originally designed for that purpose.
Blue. Tramadol is well known as an instigator for serotonin syndrome. Particularly so when used with certain anti depressants. I forget what was in the fact sheet but seem to remember something about seizures. regards Outlast.